MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION PRISMAFLEX HF1400; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE CORPORATION PRISMAFLEX HF1400; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 107142
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a patient experienced hemolysis during treatment with a prismaflex control unit, a prismaflex hf1400 and a prismaflex m150.At an unknown time during treatment with a prismaflex hf1400, the effluent was observed to be pink.The set was changed to a prismaflex m150.At an unknown time during this treatment, the effluent bag was observed to have a "red-blood looking color".A blood leak detected alarm was not triggered by the control unit.It was reported that the patient experienced a drop in hemoglobin necessitating a blood transfusion.The patient outcome was not reported.No additional information is available.
 
Additional Manufacturer Narrative
H10: a batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.The device was not received for evaluation; therefore, a device analysis could not be completed.However, based on the information provided by the customer this was a hemolysis event and not an internal blood leak of the filter.The blood leak detector of the prismaflex control unit is designed to detect red blood cells, not hemolyzed blood which explains why no alarm was triggered during the first treatment.Based on the available information it is undetermined if the set caused or contributed to the suspected hemolysis.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
PRISMAFLEX HF1400
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key11538880
Report Number8010182-2021-00107
Device Sequence Number2965954
Product Code KDI
UDI-Device Identifier07332414069315
UDI-Public(01)07332414069315
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K042938
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number107142
Device Lot Number20I2405
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRISMAFLEX M150 SET; PRISMAFLEX MACHINE
Outcome Attributed to Adverse Event Required Intervention;